Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anti-depressants

I was recently prescribed zoloft, Iv been taking it for a week, but I was wondering when it will start to take affect, and do you feel a difference, or is it just a difference that just happens and you dont notice.... any one who uses anti-depressants can you please answer these questions.

Answer Question
 
Jade89

Asked by Jade89 at 12:05 PM on Nov. 12, 2008 in Health

Level 6 (113 Credits)
Answers (6)
  • I never felt a difference with zoloft. But I couldn't sleep... With Prozac I couldn't breath and with Effexor I almost died... Lithium was okay, but not great... Now I'm not medicated.
    SabrinaMBowen

    Answer by SabrinaMBowen at 12:09 PM on Nov. 12, 2008

  • it can sometimes take several weeks to before you would notice a difference and you should see your doctor every two weeks until your dosage is correct, after that it is recomended that you go at least once a month for the frrst several months because antidepressents can have bad side effects including increased suicidal ideation
    Anonymous

    Answer by Anonymous at 12:10 PM on Nov. 12, 2008

  • My doctor told me it could take up to 4 weeks to see a change.
    lilmissJ

    Answer by lilmissJ at 12:29 PM on Nov. 12, 2008

  • I never felt different with zoloft, and I also tried effexor and it made me go crazier then I seemed to already be. They should call it "side-effexor!" LOL... I now take cymbalta and I started to feel different after about a week or so. Other people noticed a difference too. I have never found something that worked so well. Just thought I would let you know.
    Mom2Dano

    Answer by Mom2Dano at 12:53 PM on Nov. 12, 2008

  • I am taking Zoloft also. I was prescribed it after I had my son because I had post partum depression that did not want to go away. I found that within 2 weeks I was feeling better. These medications take time to work so just be patient. If you don't feel better within 3 weeks see if your dcotor can give you something else. I work for a pain management doctor and he prescribes Cymbalta to alot of people. I
    Jerseymom1228

    Answer by Jerseymom1228 at 8:00 PM on Nov. 12, 2008

  • It can take two to four weeks and generally speaking its a subtle change. Slowly occurring. A lot of times you don't notice it until you reflect and see that your moods are better and you feel better. Just know that medications for mental health are all based on trial and error. They don't all work the same for everyone and dosages vary from person to person . Keep in contact with you Doctor if you don't feel at all better in a month or so let him know. If you have any side effects let the Doctor know and if you feel suicide get ahold of him stat or go to the ER.Keep in mind, Unfortunately for mental health there is NO magic pill you need to work on reasons you are feeling depressed or coping skills for dealing with lifes problems, it helps with the chemical imbalance but its not supposed to make you feel numb to the heart of the issue. I hope you start to feel better.
    bearcat84

    Answer by bearcat84 at 8:11 PM on Nov. 12, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.